My husband has to take kadian for chronic pain. He also is on lexapro for depression and cymbalta for pain. Lately he is acting like a completely different person. He acts a little out of it, looks like he is falling asleep, but wont! He kind of spasms, or talks to himself. He gets kind of defensive if anyone says anything, but doesn't remember a word the next day. I have seen people OD, and that doesn't SEEM to be the case. He has been on this medication for a long time, why is this happening now?
Can aggressive behavior be side effect of chronic opiate usage?
- 8 May 2011 by sweetpea602
- 10 April 2013
- cymbalta, kadian, lexapro, depression, pain, back pain, side effect, chronic, opiate
Added 8 May 2011:
I need some input soon! I think this might be some kind of psyhcosis caused by opiate use. He doesn't act like this all the time but it is getting more frequent...Sweetpea
I am very tired, so please forgive me if I didn't get all the info on your question!
How long has he been on Cymbalta? I ask because I started it, was ok, doc upped the dose a bit, and WHAM, instant witch! Tis a bad side effect of Cymbalta, aggressive behaviour.
Opiate pain meds can make one nodd out, mid-sentence at times. I sure did it while on OxyContin, and would forget things I'd said or done.
Just let us know if anything has changed, ie; miligrams, or new meds.
He is in my prayers, as are you sweetpea! Hang in there, it will get better.
Yes Sweetpea, it can be a side effect of chronic opiate use and also occur if they changed the meds recently. I think you might need to talk to the doctor about this, he may really need to be checked. It sounds like the medicine is almost too strong for him now, or his body is processing it differently. I am not super familiar with cymbalta, but I think it can have some pretty serious side effects. I realize tomorrow is Sunday, but ask a pharmacist tomorrow about this combo and get the doctor to check your husband as soon as you can, call Monday unless he really acts up or has something worrisome occur this weekend. I hope you both get some relief soon.
Hi Sweetpea, yes, I think you are right to be concerned. Will you go into the dr appt with him, so you can give your assessment of what is going on? I think that is crucial,'especially as he doesnt seem aware all the time. Our bodies sometimes give out confusing signals when a med, or medications are not right for us. It's hard to pinpoint which med is causing the problem, but hopefully his doctor will be well versed in different types of affect problems, and will know what to do. Stick to your guns though, when you know a behavior is not normal make sure the dr takes it seriously. Take gentle care -
I have Fibromyalgia, and had been on pain meds and muscle relaxants as well as electric stimulation therapy for such. However, Cymbalta was starting to be used for FMS, and my doctor had me try it. Within the first three days I became a frantic mess. I also was experiencing rage fits - road rage, abnormal amounts of impatience in general. I made an emergency appointment, and was shaking telling my doctor I needed help. Years ago, I had anxiety disorder so I asked for the anxiety pill I used to take to take the edge off. Cymbalta was helping me get out of bed in the morning (nothing else - still hurt like hell). Anyway, Wellbutrin helped to level me out, and then I used Cymbalta for a few years. It lost its effectiveness, and I was taken off both drugs. So long story short - YES! Cymbalta can cause rage, fits, massive amounts of impatience.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Sep 2018 • 19 answers
Updated 3 days ago • 196 answers
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
Updated 2 Mar 2014 • 2 answers
Updated 7 Dec 2014 • 3 answers
Updated 17 Nov 2016 • 1 answer